Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Exercising has reduced sexual activity. Is there any explanation to this?

User rating for this question
Very Good
Answered by

Practicing since : 1995
Answered : 517 Questions
hello. I was wondering if someone can help my situation. I am a healthy 24 yr old male(5'7, 175lbs). I was very active to the point where I was a gymrat so to speak. I was not very sexually active until just a few years ago. When I had initial relations with my partner, things were ok. This was also a period of time where I had stopped working out. When I started to work out again, Things started to go downhill. I found this to be crazy, since exercising is supposed to promote sexual activity, but instead it actually lowers mine. Therefore, I am stuck not being able to work out for long periods of time.

For example, I work out for the month of November 2010. We tried intercourse around Thanksgiving, but no go. Then, around New Years Eve, after about a month of not working out (school finals, etc), we had intercourse. Then about XXXXXXX 2011 I worked out for a day, and we tried to have intercourse, and nothing happened again.

Is there ANY explanation to this? I am generally in good health, my family doctor has told me on more than one occasion that I am healthy. Please someone help, as this is having a major effect on my personal life, as well as my relationship. Thank you.

PS. I have tried to use natural herbal products to help solve the issue (Horny Goat Weed, Multivitamins) but it seems to have no, or minimal effect. I feel that I am way too young for viagra,levitra, etc.(nor would I take these pills).
Posted Wed, 25 Apr 2012 in Erectile Dysfunction
Answered by Dr. V. Sasanka 5 hours later
Thanks for posting your query.
Your erectile dysfunction probably has no relation to your performance in gym or athletic field. Transient erectile dysfunction is very common among healthy young adults, and gets worse if there is performance anxiety. So I would suggest that you just relax, and not be too bothered about whether you’re actually having sexual intercourse or not. I would rather have you focus on intimacy rather than actual performance.
If things do not work out, there should be no contra-indication for using drugs containing sildenafil or vardenafil if you have no visual or cardiac problems, as these are effective to the extent of 90% in restoring normalcy to the point where you should be able to engage in intercourse without any particular aid. However, these are prescription drugs and would require you to be first examined by a physician who can assess you properly and give appropriate treatment.
Herbal supplements and multi-vitamins produce no real benefit and only work as placebos.
I hope I have answered your query. Let me know if you need further advice
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor